Boric Acid Suppositories and Brown Discharge After Antibiotics
BV is a common infection that can linger after you’ve taken antibiotics. It’s thought to be triggered by a change in your vaginal pH, which can trigger overgrowth of the Gardenerella vaginalis bacteria.
Can boric acid cure BV permanently?
If you have a brown discharge after boric acid suppository, your doctor will prescribe antibiotics to treat the symptoms and reduce your risk of getting recurring infections. If those don’t work, they might recommend using boric acid as a last resort.
Boric acid suppositories are an over-the-counter or prescription medication that’s used to help ease discomfort from vaginal infections like yeast infections, says Kecia Gaither, MD, an ob-gyn in New York City. It also helps control odor and restores your vagina’s healthy pH.
When used correctly, boric acid can be a great treatment for BV, but it’s important to talk to your doctor before trying it. She’ll make sure it’s right for you, and she’ll tell you how long you should use it.
Before using boric acid suppositories, be sure to wash your hands thoroughly and follow the instructions on the package. Avoid handling the suppository too long or it may melt in your hands.
How to use boric acid suppositories
The best way to use boric acid suppositories is to insert one into your vagina once daily for 3 to 6 days. You can do this by inserting it with an applicator or your finger, and then removing it after the suppository has been in place for at least 30 minutes.